MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic robotic assisted hysterectomy.Event description: "refrained fragment" is all of the information provided to me.Additional information received via email on 08jan2020 from [hospital] risk mgmt: the procedure being performed was a laparoscopic robotic assisted hysterectomy.The color of the component was clear.See picture for where fracture occurred.Surgeon was adjusting trocar when the fragmentation occurred.It occurred immediately after reinserting.Pieces did fall into the patient.Missing pieces never found.No information to what instrumentation was being used at the time of the incident.No information to how was the procedure completed.Patient status is pieces never found.The device is not available to return as "we do not release defective items which have been used on a patient." pictures are attached.Patient status: no patient injury.
 
Additional Manufacturer Narrative
Section h8 was corrected.The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided, which confirmed the complainant¿s experience of a cannula tip fracture.Based on the event description and the photo provided, it is likely that the cannula tip fracture was caused by an instrument that came into contact with the cannula during the procedure.However, in the absence of the event unit, it is difficult to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic robotic assisted hysterectomy additional information received via email on 08jan2020 from [hospital] risk mgmt: the procedure being performed was a laparoscopic robotic assisted hysterectomy.The color of the component was clear.See picture for where fracture occurred.Surgeon was adjusting trocar when the fragmentation occurred.It occurred immediately after reinserting.Pieces did fall into the patient.Missing pieces never found.No information to what instrumentation was being used at the time of the incident.No information to how was the procedure completed.Patient status is pieces never found.The device is not available to return as "we do not release defective items which have been used on a patient." pictures are attached.Patient status: no patient injury.

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9582546
Report Number2027111-2020-00306
Device Sequence Number3389751
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048(17)220425(30)01(10)1355919
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberCFF71
Device Catalogue Number101255901
Device Lot Number1355919
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/27/2020
Patient Sequence Number1